Alert archive / Montana / Winter Storm Warnings in 2006
Winter Storm Warning 9, NWS Missoula, MT
NWS Missoula, MT issued this winter storm warning at Mar 25, 2006, 2:30 AM PST for Idaho County, Idaho; Granite County, Missoula County, Ravalli County, Montana. It took effect at Mar 25, 2006, 4:44 PM PST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2006, 2:30 AM PST (10:30 UTC)
- In effect from
- Mar 25, 2006, 4:44 PM PST
- Expired
- Mar 26, 2006, 8:00 AM PST
- In force
- 15 hr
- Issued by
- NWS Missoula, MT
Counties Idaho County, ID, Granite County, MT, Missoula County, MT, Ravalli County, MT
The radar
The Missoula radar (KMSX), 80 km from the middle of the area, began a volume at 10:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 10.5 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1451 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KMSO 251030 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 330 AM MST SAT MAR 25 2006 IDZ006-MTZ006-251800- /O.UPG.KMSO.WS.A.0015.060326T0200Z-060326T1800Z/ /O.NEW.KMSO.WS.W.0009.060326T0300Z-060326T1600Z/ SOUTHERN CLEARWATER MOUNTAINS-BITTERROOT/SAPPHIRE MOUNTAINS- 230 AM PST SAT MAR 25 2006 /330 AM MST SAT MAR 25 2006/ ...WINTER STORM WARNING IN EFFECT FROM 8 PM MST /7 PM PST/ THIS EVENING TO 9 AM MST /8 AM PST/ SUNDAY ABOVE 5000 FEET... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER STORM WARNING ABOVE 5000 FEET...WHICH IS IN EFFECT FROM 8 PM MST /7 PM PST/ THIS EVENING TO 9 AM MST /8 AM PST/ SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 5 TO 10 INCHES OF SNOW ARE POSSIBLE IN THE CENTRAL AND SOUTHERN CLEARWATER MOUNTAINS AS WELL AS BITTERROOT AND SAPPHIRE MOUNTAINS THIS EVENING THROUGH EARLY SUNDAY MORNING ABOVE 5000 FEET. GUSTY WEST WINDS WILL ALSO PRODUCE LOCAL BLOWING AND DRIFTING SNOW AT TIMES OVER MOUNTAIN PASSES. SNOW LEVELS WILL FALL TO BELOW 4000 FEET TONIGHT. HOWEVER...THE HEAVIER ACCUMULATING SNOW WILL BE AT HIGHER ELEVATIONS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL HAZARDOUS. $$ IDZ005-MTZ004-251800- /O.NEW.KMSO.SB.Y.0006.060326T0300Z-060326T1600Z/ NORTHERN CLEARWATER MOUNTAINS-LOWER CLARK FORK REGION- 230 AM PST SAT MAR 25 2006 /330 AM MST SAT MAR 25 2006/ ...SNOW AND BLOWING SNOW ADVISORY IN EFFECT FROM 8 PM MST /7 PM PST/ THIS EVENING TO 9 AM MST /8 AM PST/ SUNDAY ABOVE 5000 FEET... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW AND BLOWING SNOW ADVISORY ABOVE 5000 FEET...WHICH IS IN EFFECT FROM 8 PM MST /7 PM PST/ THIS EVENING TO 9 AM MST /8 AM PST/ SUNDAY. 2 TO 5 INCHES OF SNOW ARE POSSIBLE IN THE THE NORTHERN CLEARWATER MOUNTAINS AS WELL AS THE LOWER CLARK FORK REGION THIS EVENING THROUGH EARLY SUNDAY MORNING ABOVE 5000 FEET. GUSTY WEST WINDS WILL ALSO PRODUCE LOCAL BLOWING AND DRIFTING SNOW AT TIMES OVER MOUNTAIN PASSES. SNOW LEVELS WILL FALL TO BELOW 4000 FEET SATURDAY NIGHT. HOWEVER...THE HEAVIER ACCUMULATING SNOW WILL BE AT HIGHER ELEVATIONS. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS AND MOUNTAIN PASSES. $$
6 follow-up statements
000 WWUS45 KMSO 251723 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1023 AM MST SAT MAR 25 2006 IDZ006-MTZ006-260530- /O.CON.KMSO.WS.W.0009.060326T0300Z-060326T1600Z/ SOUTHERN CLEARWATER MOUNTAINS-BITTERROOT/SAPPHIRE MOUNTAINS- 923 AM PST SAT MAR 25 2006 /1023 AM MST SAT MAR 25 2006/ ...WINTER STORM WARNING REMAINS IN EFFECT FROM 8 PM MST /7 PM PST/ THIS EVENING TO 9 AM MST /8 AM PST/ SUNDAY ABOVE 5000 FEET... SNOW ACCUMULATIONS OF 5 TO 10 INCHES ARE POSSIBLE IN THE CENTRAL AND SOUTHERN CLEARWATER MOUNTAINS AS WELL AS BITTERROOT AND SAPPHIRE MOUNTAINS THIS EVENING THROUGH EARLY SUNDAY MORNING ABOVE 5000 FEET. GUSTY WEST WINDS WILL ALSO PRODUCE LOCAL BLOWING AND DRIFTING SNOW AT TIMES OVER MOUNTAIN PASSES. SNOW LEVELS WILL FALL TO BELOW 4000 FEET TONIGHT. HOWEVER...THE HEAVIER SNOW ACCUMULATIONS WILL BE AT HIGHER ELEVATIONS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL HAZARDOUS. $$ IDZ005-MTZ004-260530- /O.CON.KMSO.SB.Y.0006.060326T0300Z-060326T1600Z/ NORTHERN CLEARWATER MOUNTAINS-LOWER CLARK FORK REGION- 923 AM PST SAT MAR 25 2006 /1023 AM MST SAT MAR 25 2006/ ...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT FROM 8 PM MST /7 PM PST/ THIS EVENING TO 9 AM MST /8 AM PST/ SUNDAY ABOVE 5000 FEET... SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE POSSIBLE IN THE THE NORTHERN CLEARWATER MOUNTAINS AS WELL AS THE LOWER CLARK FORK REGION THIS EVENING THROUGH EARLY SUNDAY MORNING ABOVE 5000 FEET. GUSTY WEST WINDS WILL ALSO PRODUCE LOCAL BLOWING AND DRIFTING SNOW AT TIMES OVER MOUNTAIN PASSES. SNOW LEVELS WILL FALL TO BELOW 4000 FEET SATURDAY NIGHT. HOWEVER...THE HEAVIER SNOW ACCUMULATIONS WILL BE AT HIGHER ELEVATIONS. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS AND MOUNTAIN PASSES. $$
000 WWUS45 KMSO 252146 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 246 PM MST SAT MAR 25 2006 IDZ005-MTZ004-260415- /O.CAN.KMSO.SB.Y.0006.060326T0300Z-060326T1600Z/ /O.NEW.KMSO.SN.Y.0016.060326T0400Z-060326T1600Z/ NORTHERN CLEARWATER MOUNTAINS-LOWER CLARK FORK REGION- 146 PM PST SAT MAR 25 2006 /246 PM MST SAT MAR 25 2006/ ...SNOW AND BLOWING SNOW ADVISORY IS CANCELLED... ...SNOW ADVISORY IN EFFECT FROM 9 PM MST /8 PM PST/ THIS EVENING TO 9 AM MST /8 AM PST/ SUNDAY ABOVE 4000 FEET... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW ADVISORY ABOVE 4000 FEET...WHICH IS IN EFFECT FROM 9 PM MST /8 PM PST/ THIS EVENING TO 9 AM MST /8 AM PST/ SUNDAY. THE SNOW AND BLOWING SNOW ADVISORY HAS BEEN CANCELLED. SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE POSSIBLE THIS EVENING THROUGH EARLY SUNDAY MORNING ABOVE 4000 FEET. ALTHOUGH THE SNOW AND BLOWING SNOW ADVISORY WAS CANCELLED...GUSTY WEST WINDS COULD PRODUCE LOCAL BLOWING AND DRIFTING SNOW CONDITIONS...BUT THIS IS NOT EXPECTED TO BE WIDESPREAD. SNOW LEVELS WILL FALL TO AROUND 3000 FEET SATURDAY NIGHT...HOWEVER THE HEAVIER SNOW ACCUMULATIONS WILL BE AT HIGHER ELEVATIONS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ IDZ006-MTZ006-260415- /O.EXT.KMSO.WS.W.0009.060326T0400Z-060326T1600Z/ SOUTHERN CLEARWATER MOUNTAINS-BITTERROOT/SAPPHIRE MOUNTAINS- 146 PM PST SAT MAR 25 2006 /246 PM MST SAT MAR 25 2006/ ...WINTER STORM WARNING NOW IN EFFECT FROM 9 PM MST /8 PM PST/ THIS EVENING TO 9 AM MST /8 AM PST/ SUNDAY ABOVE 4000 FEET... SNOW ACCUMULATIONS OF 5 TO 10 INCHES ARE POSSIBLE THIS EVENING THROUGH EARLY SUNDAY MORNING ABOVE 4000 FEET. GUSTY WEST WINDS COULD PRODUCE LOCAL BLOWING AND DRIFTING SNOW CONDITIONS...MAINLY AT HIGHER ELEVATIONS. SNOW LEVELS WILL FALL TO AROUND 3000 FEET SATURDAY NIGHT...HOWEVER THE HEAVIER SNOW ACCUMULATIONS WILL BE AT HIGHER ELEVATIONS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL HAZARDOUS. $$ IDZ009-010-MTZ002-007-043-260415- /O.NEW.KMSO.SN.Y.0016.060326T0600Z-060326T1800Z/ WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-WEST GLACIER REGION- BUTTE/BLACKFOOT REGION-POTOMAC/SEELEY LAKE REGION- 246 PM MST SAT MAR 25 2006 ...SNOW ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 AM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM MST SUNDAY. SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE POSSIBLE THIS EVENING THROUGH EARLY SUNDAY MORNING ABOVE 4000 FEET. GUSTY WEST WINDS COULD PRODUCE LOCAL BLOWING AND DRIFTING SNOW CONDITIONS...BUT THIS IS NOT EXPECTED TO BE WIDESPREAD. SNOW LEVELS WILL FALL TO AROUND 3000 FEET SATURDAY NIGHT...HOWEVER THE HEAVIER SNOW ACCUMULATIONS WILL BE AT HIGHER ELEVATIONS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS45 KMSO 260044 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 544 PM MST SAT MAR 25 2006 IDZ006-MTZ006-260845- /O.EXT.KMSO.WS.W.0009.060326T0044Z-060326T1600Z/ SOUTHERN CLEARWATER MOUNTAINS-BITTERROOT/SAPPHIRE MOUNTAINS- 444 PM PST SAT MAR 25 2006 /544 PM MST SAT MAR 25 2006/ ...WINTER STORM WARNING NOW IN EFFECT UNTIL 9 AM MST /8 AM PST/ SUNDAY ABOVE 4000 FEET... THE WINTER STORM WARNING ABOVE 4000 FEET IS NOW IN EFFECT UNTIL 9 AM MST /8 AM PST/ SUNDAY. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL HAZARDOUS. $$ MTZ001-260845- /O.EXB.KMSO.SN.Y.0016.060326T0044Z-060326T1600Z/ KOOTENAI/CABINET REGION- 544 PM MST SAT MAR 25 2006 ...SNOW ADVISORY IN EFFECT UNTIL 9 AM MST SUNDAY ABOVE 4000 FEET... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW ADVISORY ABOVE 4000 FEET...WHICH IS IN EFFECT UNTIL 9 AM MST SUNDAY. SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE POSSIBLE THIS EVENING THROUGH EARLY SUNDAY MORNING ABOVE 4000 FEET. GUSTY WEST WINDS COULD PRODUCE LOCAL BLOWING AND DRIFTING SNOW CONDITIONS...BUT THIS IS NOT EXPECTED TO BE WIDESPREAD. SNOW LEVELS WILL FALL TO AROUND 3000 FEET SATURDAY NIGHT...HOWEVER THE HEAVIER SNOW ACCUMULATIONS WILL BE AT HIGHER ELEVATIONS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ IDZ005-MTZ004-260845- /O.EXT.KMSO.SN.Y.0016.060326T0044Z-060326T1600Z/ NORTHERN CLEARWATER MOUNTAINS-LOWER CLARK FORK REGION- 444 PM PST SAT MAR 25 2006 /544 PM MST SAT MAR 25 2006/ ...SNOW ADVISORY NOW IN EFFECT UNTIL 9 AM MST /8 AM PST/ SUNDAY ABOVE 4000 FEET... THE SNOW ADVISORY ABOVE 4000 FEET IS NOW IN EFFECT UNTIL 9 AM MST /8 AM PST/ SUNDAY. SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE POSSIBLE THIS EVENING THROUGH EARLY SUNDAY MORNING ABOVE 4000 FEET. ALTHOUGH THE SNOW AND BLOWING SNOW ADVISORY WAS CANCELLED...GUSTY WEST WINDS COULD PRODUCE LOCAL BLOWING AND DRIFTING SNOW CONDITIONS...BUT THIS IS NOT EXPECTED TO BE WIDESPREAD. SNOW LEVELS WILL FALL TO AROUND 3000 FEET SATURDAY NIGHT...HOWEVER THE HEAVIER SNOW ACCUMULATIONS WILL BE AT HIGHER ELEVATIONS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ IDZ009-010-MTZ002-007-043-260845- /O.CON.KMSO.SN.Y.0016.060326T0600Z-060326T1800Z/ WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-WEST GLACIER REGION- BUTTE/BLACKFOOT REGION-POTOMAC/SEELEY LAKE REGION- 544 PM MST SAT MAR 25 2006 ...SNOW ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM MST SUNDAY... A SNOW ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM MST SUNDAY. SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE POSSIBLE THIS EVENING THROUGH EARLY SUNDAY MORNING ABOVE 4000 FEET. GUSTY WEST WINDS COULD PRODUCE LOCAL BLOWING AND DRIFTING SNOW CONDITIONS...BUT THIS IS NOT EXPECTED TO BE WIDESPREAD. SNOW LEVELS WILL FALL TO AROUND 3000 FEET SATURDAY NIGHT...HOWEVER THE HEAVIER SNOW ACCUMULATIONS WILL BE AT HIGHER ELEVATIONS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS45 KMSO 260323 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 823 PM MST SAT MAR 25 2006 IDZ006-MTZ006-261130- /O.CON.KMSO.WS.W.0009.000000T0000Z-060326T1600Z/ SOUTHERN CLEARWATER MOUNTAINS-BITTERROOT/SAPPHIRE MOUNTAINS- 723 PM PST SAT MAR 25 2006 /823 PM MST SAT MAR 25 2006/ ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM MST /8 AM PST/ SUNDAY ABOVE 4000 FEET... SNOW ACCUMULATIONS OF 5 TO 10 INCHES ARE POSSIBLE THIS EVENING THROUGH EARLY SUNDAY MORNING ABOVE 4000 FEET. GUSTY WEST WINDS COULD PRODUCE LOCAL BLOWING AND DRIFTING SNOW CONDITIONS...MAINLY AT HIGHER ELEVATIONS. SNOW LEVELS WILL FALL TO AROUND 3000 FEET SATURDAY NIGHT...HOWEVER THE HEAVIER SNOW ACCUMULATIONS WILL BE AT HIGHER ELEVATIONS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL HAZARDOUS. $$ IDZ009-010-MTZ002-007-043-261130- /O.EXT.KMSO.SN.Y.0016.060326T0323Z-060326T1800Z/ WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-WEST GLACIER REGION- BUTTE/BLACKFOOT REGION-POTOMAC/SEELEY LAKE REGION- 823 PM MST SAT MAR 25 2006 ...SNOW ADVISORY NOW IN EFFECT UNTIL 11 AM MST SUNDAY... SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE POSSIBLE THIS EVENING THROUGH EARLY SUNDAY MORNING ABOVE 4000 FEET. GUSTY WEST WINDS COULD PRODUCE LOCAL BLOWING AND DRIFTING SNOW CONDITIONS...BUT THIS IS NOT EXPECTED TO BE WIDESPREAD. SNOW LEVELS WILL FALL TO AROUND 3000 FEET SATURDAY NIGHT...HOWEVER THE HEAVIER SNOW ACCUMULATIONS WILL BE AT HIGHER ELEVATIONS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ IDZ005-MTZ001-004-261130- /O.CON.KMSO.SN.Y.0016.000000T0000Z-060326T1600Z/ NORTHERN CLEARWATER MOUNTAINS-KOOTENAI/CABINET REGION- LOWER CLARK FORK REGION- 723 PM PST SAT MAR 25 2006 /823 PM MST SAT MAR 25 2006/ ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST /8 AM PST/ SUNDAY ABOVE 4000 FEET... SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE POSSIBLE THIS EVENING THROUGH EARLY SUNDAY MORNING ABOVE 4000 FEET. ALTHOUGH THE SNOW AND BLOWING SNOW ADVISORY WAS CANCELLED...GUSTY WEST WINDS COULD PRODUCE LOCAL BLOWING AND DRIFTING SNOW CONDITIONS...BUT THIS IS NOT EXPECTED TO BE WIDESPREAD. SNOW LEVELS WILL FALL TO AROUND 3000 FEET SATURDAY NIGHT...HOWEVER THE HEAVIER SNOW ACCUMULATIONS WILL BE AT HIGHER ELEVATIONS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS45 KMSO 261043 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 343 AM MST SUN MAR 26 2006 IDZ009-010-261145- /O.CAN.KMSO.SN.Y.0016.000000T0000Z-060326T1800Z/ WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY- 343 AM MST SUN MAR 26 2006 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE SNOW ADVISORY. SNOW HAS BECOME SCATTERED AND DECREASED IN INTENSITY. LOCALLY 1 TO 2 INCHES OF SNOW IN THE MOUNTAINS IS POSSIBLE THROUGH THE AFTERNOON HOURS WITH THESE SNOW SHOWERS. $$ IDZ006-MTZ006-261600- /O.CON.KMSO.WS.W.0009.000000T0000Z-060326T1600Z/ SOUTHERN CLEARWATER MOUNTAINS-BITTERROOT/SAPPHIRE MOUNTAINS- 243 AM PST SUN MAR 26 2006 /343 AM MST SUN MAR 26 2006/ ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM MST /8 AM PST/ THIS MORNING ABOVE 4000 FEET... A WINTER STORM WARNING ABOVE 4000 FEET REMAINS IN EFFECT UNTIL 9 AM MST /8 AM PST/ THIS MORNING. SNOW ACCUMULATIONS OF 5 TO 10 INCHES ARE POSSIBLE THROUGH THIS MORNING ABOVE 4000 FEET. GUSTY WEST WINDS COULD PRODUCE LOCAL BLOWING AND DRIFTING SNOW CONDITIONS...MAINLY AT HIGHER ELEVATIONS. SNOW LEVELS WILL FALL TO AROUND 3000 FEET...HOWEVER THE HEAVIER SNOW ACCUMULATIONS WILL BE AT HIGHER ELEVATIONS. $$ MTZ002-007-043-261600- /O.CON.KMSO.SN.Y.0016.000000T0000Z-060326T1800Z/ WEST GLACIER REGION-BUTTE/BLACKFOOT REGION- POTOMAC/SEELEY LAKE REGION- 343 AM MST SUN MAR 26 2006 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING. SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE POSSIBLE THROUGH THIS MORNING ABOVE 4000 FEET. GUSTY WEST WINDS COULD PRODUCE LOCAL BLOWING AND DRIFTING SNOW CONDITIONS...BUT THIS IS NOT EXPECTED TO BE WIDESPREAD. SNOW LEVELS WILL FALL TO AROUND 3000 FEET...HOWEVER THE HEAVIER SNOW ACCUMULATIONS WILL BE AT HIGHER ELEVATIONS. $$ IDZ005-MTZ001-004-261600- /O.CON.KMSO.SN.Y.0016.000000T0000Z-060326T1600Z/ NORTHERN CLEARWATER MOUNTAINS-KOOTENAI/CABINET REGION- LOWER CLARK FORK REGION- 243 AM PST SUN MAR 26 2006 /343 AM MST SUN MAR 26 2006/ ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST /8 AM PST/ THIS MORNING ABOVE 4000 FEET... A SNOW ADVISORY ABOVE 4000 FEET REMAINS IN EFFECT UNTIL 9 AM MST /8 AM PST/ THIS MORNING. SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE POSSIBLE THROUGH THIS MORNING ABOVE 4000 FEET. GUSTY WEST WINDS COULD PRODUCE LOCAL BLOWING AND DRIFTING SNOW CONDITIONS...BUT THIS IS NOT EXPECTED TO BE WIDESPREAD. SNOW LEVELS WILL FALL TO AROUND 3000 FEET...HOWEVER THE HEAVIER SNOW ACCUMULATIONS WILL BE AT HIGHER ELEVATIONS. $$
000 WWUS45 KMSO 261537 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 837 AM MST SUN MAR 26 2006 IDZ006-MTZ006-261645- /O.EXP.KMSO.WS.W.0009.000000T0000Z-060326T1600Z/ SOUTHERN CLEARWATER MOUNTAINS-BITTERROOT/SAPPHIRE MOUNTAINS- 737 AM PST SUN MAR 26 2006 /837 AM MST SUN MAR 26 2006/ ...WINTER STORM WARNING WILL EXPIRE AT 9 AM MST /8 AM PST/ THIS MORNING... WIDESPREAD SNOW HAS ENDED THIS MORNING...BUT SHOWERS THIS MORNING AND AFTERNOON COULD DROP AN ADDITIONAL 1 TO 2 INCHES OF SNOW OVER HIGHER ELEVATIONS. $$ MTZ002-261645- /O.CAN.KMSO.SN.Y.0016.000000T0000Z-060326T1800Z/ WEST GLACIER REGION- 837 AM MST SUN MAR 26 2006 ...SNOW ADVISORY IS CANCELLED... WIDESPREAD SNOW HAS ENDED THIS MORNING...BUT SHOWERS THIS MORNING AND AFTERNOON COULD DROP AN ADDITIONAL 1 TO 2 INCHES OF SNOW TODAY OVER HIGHER ELEVATIONS. $$ IDZ005-MTZ001-004-261645- /O.EXP.KMSO.SN.Y.0016.000000T0000Z-060326T1600Z/ NORTHERN CLEARWATER MOUNTAINS-KOOTENAI/CABINET REGION- LOWER CLARK FORK REGION- 737 AM PST SUN MAR 26 2006 /837 AM MST SUN MAR 26 2006/ ...SNOW ADVISORY WILL EXPIRE AT 9 AM MST /8 AM PST/ THIS MORNING... WIDESPREAD SNOW HAS ENDED THIS EVENING...BUT SHOWERS THIS MORNING AND AFTERNOON COULD DROP AN ADDITIONAL 1 TO 2 INCHES OF SNOW OVER HIGHER ELEVATIONS. $$ MTZ007-043-261800- /O.CON.KMSO.SN.Y.0016.000000T0000Z-060326T1800Z/ BUTTE/BLACKFOOT REGION-POTOMAC/SEELEY LAKE REGION- 837 AM MST SUN MAR 26 2006 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... TOTAL SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE POSSIBLE THROUGH THIS MORNING ABOVE 4000 FEET. GUSTY WEST WINDS COULD PRODUCE LOCAL BLOWING AND DRIFTING SNOW CONDITIONS. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this winter storm warning went out at Mar 25, 2:15 AM PST, 15 minutes earlier.
Area forecast discussion, Mar 25, 2:15 AM PST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
315 AM MST SAT MAR 25 2006
UPDATED TIME OF HAZARDS
.SHORT TERM...TODAY THROUGH SUNDAY NIGHT. PRECIPITATION TO
INCREASE ACROSS THE ENTIRE REGION THIS MORNING THROUGH SUNDAY
MORNING. A STRONG WEATHER SYSTEM IS MOVING INTO THE NORTHERN
ROCKIES THIS MORNING. THIS SYSTEM WILL PRODUCE ABUNDANT
MOISTURE...STRONG WINDS AND POSSIBLE ISOLATED THUNDERSTORMS THIS
AFTERNOON AS THE COLD FRONT MOVES THROUGH. THE COLD FRONT IS
EXPECTED TO MOVE SLOWLY THROUGH WESTERN MONTANA AND CENTRAL IDAHO
THROUGH THE AFTERNOON HOURS. LATEST SATELLITE RUNS SHOW A STRONG
LOW IN THE EASTERN PACIFIC TAPPING INTO ABUNDANT SUBTROPICAL
MOISTURE. IT APPEARS THAT AREAS ABOVE 5000 FEET TONIGHT IN THE
SOUTHERN CLEARWATERS AND BITTERROOT SAPPHIRE MOUNTAINS WILL LIKELY
SEE GOOD SNOWS...THUS A WINTER STORM WARNING HAS BEEN ISSUED.
LESSER AMOUNTS ARE EXPECTED ALONG THE NORTHERN CLEARWATERS AND
NORTHWEST MONTANA...BUT THE EXPECTED WINDS WITH THE FEW INCHES OF
SNOW WILL CAUSE TRAVEL DIFFICULTIES...THUS A SNOW AND BLOWING SNOW
ADVISORY IS IN EFFECT. TIMING OF THIS FRONTAL PASSAGE WILL BE KEY
TO WHEN SNOW LEVELS FALL TO AROUND 5000 FEET. CURRENTLY LOOKS LIKE
MID TO LATE EVENING SNOW LEVELS WILL FALL SIGNIFICANTLY IN IDAHO
AND AFTER MIDNIGHT IN WEST CENTRAL AND SOUTHWEST MONTANA.
ATTENTION WILL HAVE TO BE PAID TO SOUTHWEST MONTANA FOR POSSIBLE
HIGHLIGHTS AFTER MIDNIGHT TONIGHT.
SUNDAY AND SUNDAY NIGHT. WEAK RIDGING WILL BEGIN TO DEVELOP SUNDAY
AFTERNOON BUT THERE WILL BE ENOUGH LINGERING MOISTURE TO PRODUCE A
CHANCE OF MAINLY MOUNTAIN SNOW SHOWERS.
.LONG TERM...MONDAY THROUGH FRIDAY...AN UPPER LEVEL RIDGE
STRENGTHENS AS A LOW SYSTEM OFF THE WEST COAST DEEPENS MONDAY.
TUESDAY...THE EASTWARD PROGRESSION OF THE OFFSHORE LOW SYSTEM
SLOWS AS THE FLOW ALOFT AMPLIFIES. PLENTY OF WARM MOIST UNSTABLE
AIR WILL BE PUMPED INTO THE REGION AS THE LOW SYSTEM APPROACHES
THE WEST COAST. AN INCREASE CHANCE OF SHOWERS WILL BE ON TAP AND
WARM TEMPERATURES.
WEDNESDAY THROUGH FRIDAY...MEDIUM RANGE MODELS DIFFER ON THE
EASTWARD MOVEMENT OF THE ACTIVE LOW SYSTEM ACROSS THE WESTERN
U.S.. ECMWF/UKMET ARE MUCH SLOWER THAN THE GFS SOLUTION AND THIS
SLOWER PACE IS PREFERRED. NOT MANY CHANGES WERE MADE TO THE
FORECAST DURING THIS PERIOD. IN GENERAL...THIS SHOULD BE A MOIST
UNSTABLE PERIOD...ESPECIALLY AFTERNOON HOURS WITH MILD TEMPS.
&&
.AVIATION...NO SIGNIFICANT WEATHER IMPACT TO AVIATION EXPECTED...SEE
APPROPRIATE TAFS AND TWEBS.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...WINTER STORM WARNING FROM 8 PM SATURDAY TO 9 AM SUNDAY ABOVE
5000 FEET FOR BITTERROOT/SAPPHIRE MOUNTAINS.
SNOW AND BLOWING SNOW ADVISORY FROM 8 PM SATURDAY TO 9 AM
SUNDAY ABOVE 5000 FEET FOR LOWER CLARK FORK REGION.
ID...SNOW AND BLOWING SNOW ADVISORY FROM 8 PM SATURDAY TO 9 AM
SUNDAY ABOVE 5000 FEET FOR NORTHERN CLEARWATER MOUNTAINS.
WINTER STORM WARNING FROM 8 PM SATURDAY TO 9 AM SUNDAY ABOVE
5000 FEET FOR SOUTHERN CLEARWATER MOUNTAINS.
&&
SHORT TERM...RPN
LONG TERM...MSJ
AVIATION...RPN
weather.gov/missoulaHazardous weather outlook, Mar 24, 1:57 PM PST, 12 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MISSOULA MT
257 PM MST FRI MAR 24 2006
IDZ005-007>010-MTZ001>005-007-043-251100-
NORTHERN CLEARWATER MOUNTAINS-OROFINO/GRANGEVILLE REGION-
LOWER HELLS CANYON/SALMON RIVER REGION-WESTERN LEMHI COUNTY-
EASTERN LEMHI COUNTY-KOOTENAI/CABINET REGION-WEST GLACIER REGION-
FLATHEAD/MISSION VALLEYS-LOWER CLARK FORK REGION-
MISSOULA/BITTERROOT VALLEYS-BUTTE/BLACKFOOT REGION-
POTOMAC/SEELEY LAKE REGION-
157 PM PST FRI MAR 24 2006 /257 PM MST FRI MAR 24 2006/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A VIGOROUS PACIFIC WEATHER SYSTEM WILL MOVE ACROSS THE REGION
SATURDAY EVENING AND NIGHT PRODUCING SIGNIFICANT PRECIPITATION AND LOCAL
STRONG AND GUSTY WINDS. SNOW LEVELS WILL LOWER TO NEAR MANY VALLEY
FLOORS ACROSS WESTERN MONTANA BY LATE SATURDAY NIGHT. MOUNTAIN
PASSES WILL BE SEE WINTRY CONDITIONS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
IDZ006-MTZ006-251100-
SOUTHERN CLEARWATER MOUNTAINS-BITTERROOT/SAPPHIRE MOUNTAINS-
157 PM PST FRI MAR 24 2006 /257 PM MST FRI MAR 24 2006/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO AND WEST CENTRAL MONTANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
WINTER STORM WATCH IN EFFECT FROM SATURDAY EVENING THROUGH
SUNDAY MORNING ABOVE 5000 FEET.
PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
GTFWSWMSO /WWUS45 KMSO/
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 2:30 AM PST | Snow and Blowing Snow Advisory | MSO | Clearwater | 11 hr |
| Mar 25, 1:46 PM PST | Snow Advisory | MSO | Clearwater, Lemhi | 20 hr |
Nearby
Winter Storm Warnings in Montana, 2006Winter Storm Warnings in Idaho, 2006Every winter storm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.